Can Diarrhea Cause Hypokalemia?
My doctor is 23 years old, I have been suffering from hypokalemia for a long time, today I just had a blood check and my potassium results were 2.8, when I consulted a specialist in internal medicine, he said it’s okay, my stomach was bloated too, yesterday yesterday I diarrhea, guess what could be the cause of the stomach?
Potassium is an electrolyte component in the body. Potassium levels are very important in the body, potassium has the function of maintaining the balance of cells in the body and also maintaining electrical stability in the heart.
Low potassium (hypoacalemia) can be caused due to various causes. from the situation that you experience, one cause of hypokalemia can be caused by diarrhea. Continuous diarrhea can cause body electrolyte disturbances, including potassium. Mild hypokalemia does not cause symptoms. However, if hypokalemia is severe, it may cause symptoms such as weakness, palpitations, and heart rhythm disturbances. If hypokalemia occurs, it is necessary to provide certain potassium supplementation that is adjusted to your situation.
Gastric disease does not cause hypokalemia. but if you experience severe vomiting, or don't want to eat, it can also cause a decrease in potassium levels.
Some causes that can also cause hypokalemia such as:
side effects of certain medications burns kidney disorders vomiting genetically severe vomiting therefore, it is recommended that you consult your doctor routinely in your internal medicine, so that your doctor can monitor the progress of your condition. Avoid taking any medication without a doctor's prescription.
The following article you can read about potassium
may be useful. thank you